Thunderstorm Wind, Lancaster
- When
- September 24, 7:15 PM EST
- Where
- Lancaster County, Mountville
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.033, -76.433
Trees were reported down near Mountville in Manor Township.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 24, 2:15 PM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT MON SEP 24 2001 A RAINY NIGHT IS IN STORE FOR MOST OF CWA AS COLD FRONT SLOWLY WORKS EAST ACROSS THE STATE. PCPN HAS BECOME MAINLY STRATIFORM RAIN EVENT WRN HALF OF CWA BUT KEPT CHANCE OF THUNDER IN EVERYWHERE. MAIN CONCERN WILL BE ACROSS EASTERN PARTS OF CWA WHERE TEMPS HAVE WARMED INTO THE 70S AND WIND MAX SUPPORTS FAVORABLE LOW LEVEL SHEAR FOR SOME SUSTAINED STORMS. NEXT COUPLE OF DAYS REMAIN CLOUDY AND SHOWERY AS UPPER LOW CENTER LINGERS TO OUR NORTHWEST BEFORE LIFTING OUT LATE IN THE PD. EXTENDED... HPC MDM RANGE PROGS SHOW LACK OF SIG SFC FEATURES THROUGH 7 DAYS...THUS WILL GO PC THROUGH MUCH OF THE EXTENDED. .CTP...NONE. GARTNER
PAZ028-036-041-042-046-049>053-056>059-063>066-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 405 PM EDT MON SEP 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LYCOMING... SULLIVAN... COLUMBIA... NORTHUMBERLAND... MONTOUR... UNION... SCHUYLKILL... SNYDER... JUNIATA... DAUPHIN... PERRY... LEBANON... CUMBERLAND... LANCASTER... FRANKLIN... YORK AND ADAMS. ABUNDANT MOISTURE IN THE FORM OF SHOWERS AND THUNDERSTORMS CONTINUES TO STREAM NORTHWARD INTO PENNSYLVANIA AHEAD OF A STRONG COLD FRONT NOW MOVING INTO WESTERN PENNSYLVANIA. STRONG WINDS ALOFT...COUPLED WITH UNSTABLE AIR...HAVE PRODUCED CONDITIONS FAVORABLE FOR SEVERE THUNDERSTORMS AND TORNADOS ACROSS THE SUSQUEHANNA VALLEY REGION. THE RISK OF SEVERE WEATHER WILL END FROM WEST TO EAST THIS EVENING AS THE COLD FRONT SWEEPS ACROSS THE COMMONWEALTH. TORNADOS...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING WINDS ARE POSSIBLE IN THE AREAS AFFECTED BY THE WATCH. REMEMBER...A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JUNG
The Sterling radar (KLWX), 148 km away, was scanning. The volume nearest the first event began at 00:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down near Mountville in Manor Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263736.